MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic entry system did not stick and cut well during cataract, vitrectomy combination surgery.Surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9, h.3, h.6 and h.11.Three opened 25 ga trocar assemblies were received for the report of product did not stick and cut well.Samples 1, 2 and 3 were inspected visually inspected for trocar blade and all were found to be conforming.Samples 1, 2 were visually inspected for cannula/ hub assembly and found to be conforming.Sample 3 was visually inspected and was found to be nonconforming with damaged septum/ angled slit.Dimensional ear width test was performed and was performed and all were found to be conforming.Functional penetration testing was then performed and all three samples were found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned samples 1, 2 and 3 were conforming visually and dimensionally, therefore product did not stick well losse in incision) as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The returned samples 1, 2 and 3 were conforming visually and functionally, therefore product did not cut well as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.Unrelated to the reported event, the trocar valve for sample 3 was found to be damaged.How and when the septum became damaged cannot be determined from the evaluation performed.A contributing factor to the damage in sample 3 is during insertion/ removal of the blade from the trocar cannula during surgery.Samples met specifications for the reported did not stick well and cut well issues and the exact root cause for damage to sample 3 is unknown therefore specific action for this complaint cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21716522
Report Number2028159-2025-00387
Device Sequence Number11961238
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public(01)00380657516582(17)260331(11)240422(10)16R473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number8065751658
Device Lot Number16R473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown